Thunderstorm Wind, Cheyenne
- When
- June 2, 9:15 PM MST
- Where
- Cheyenne County, 10 mi SSW of Wild Horse
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.683, -103.067
Six-inch tree limbs down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 8:55 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 955 PM MDT MON JUN 2 2003 LINE OF SHOWERS/THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS EASTERN CO WITH WIND GUSTS 50-55 MPH. HAVE UPDATED THE ZONE FORECASTS TO INCREASE CHANCE OF THUNDERSTORMS INTO THE 70-90 PERCENT RANGE THE REST OF THE NIGHT. QUICK LOOK AT 00Z ETA SHOWS STRONG LOW LEVEL CONVERGENCE ACROSS THE SOUTHERN ZONES TONIGHT WITH DECENT LOW/MID LEVEL THETA-E ADVECTION. .GLD...NONE. SR
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF EASTERN COLORADO...MAINLY WEST OF A STRATTON TO KIT CARSON LINE. ANY STORMS THAT FORM MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LATER THIS EVENING AN UPPER LEVEL DISTURBANCE WILL ENTER THE TRI STATE AREA...CAUSING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SMALL HAIL MAY BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY THROUGH THURSDAY WITH THE BEST CHANCES IN THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS ON TUESDAY AND WEDNESDAY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JM
The Pueblo radar (KPUX), 100 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Six-inch tree limbs down.
Dime-size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360421, 5360422.